MAUDE Adverse Event Report: BIOMET 3I CERTAIN® RATCHET EXTENSION - LONG 3.4MM(D); DENTAL RATCHET EXTENSION

BIOMET 3I CERTAIN® RATCHET EXTENSION - LONG 3.4MM(D); DENTAL RATCHET EXTENSION
Model Number IIPDTUS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Weight unknown / not provided.Email address unknown / not provided.
 
Event or Problem Description
It was reported that the implant could not be disengage from the implant during its placement.Procedure was completed using a different implant and driver.
 
Additional Manufacturer Narrative
Zimmer biomet complaint cmp-(b)(4).
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: b4: date of this report.B5: describe event or problem.G3: date received by manufacturer.H1: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer: change ¿no' to 'yes'.H6: evaluation codes.One certain® ratchet extension - long 3.4mm(d) (imre200) was returned for investigation.Visual evaluation of the as returned products identified that they were engaged.There was signs of wear on the device.Functional testing to recreate the reported event was performed and the device could not be disengaged.Pre-existing condition noted in the per was 'moderate bone density- type ii'.The implant was being placed on tooth 14 (fdi) when the incident occurred.Dhr review could not be performed for the imre200 since the lot number was not provided.However, zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming products.A complaint history review by item number was conducted for the imre200 dating back to 12 months from now.The complaint history review revealed that there are no existing non-conformances/capa/hhe/d/ie/product holds for the reported product for similar events (complaint category keyword: functional: does not disengage/release).September post market trending was reviewed and there were no actionable events or corrective actions for the reported event or products.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.

Brand Name
CERTAIN® RATCHET EXTENSION - LONG 3.4MM(D)
Common Device Name
DENTAL RATCHET EXTENSION
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12172931
Report Number0001038806-2021-01276
Device Sequence Number13851997
Product Code NDP
UDI-Device Identifier00844868038887
UDI-Public(01)00844868038887(10)1226202(241)IIPDTUS
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIIPDTUS
Device Catalogue NumberIMRE200
Device Lot Number1226202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/12/2021
11/23/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/25/2021
12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient SexMale